MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfg.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angioplasty and stent placement procedure in the left superficial femoral artery via right groin access, the clear extension of the check-flo valve assembly separated from the flexor high-flex ansel guiding sheath hub.The separation occurred while the physician was attempting to inject contrast through it.The physician completed the procedure successfully by having the nurse to hold/cover the hole while injecting contrast through the device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an angioplasty and stent placement procedure in the left superficial femoral artery via right groin access, the clear extension of the check-flo valve assembly separated from the flexor high-flex ansel guiding sheath hub.The separation occurred while the physician was attempting to inject contrast through it.The physician completed the procedure successfully by having the nurse to hold/cover the hole while injecting contrast through the device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation ¿ evaluation: a visual inspection was conducted on the complaint device.A document based investigation was also performed including a review of complaint history, device history record (dhr), manufacturing instructions (mi), instructions for use (ifu), and quality control procedures.The device was returned to cook for investigation.The clear tubing appears to have come free from the hub, no material was left in the hub.Failure confirmed by visual examination.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.A database search for complaints on the reported lot found no additional complaints reported from the field.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.At this time, cook concludes that the device was manufactured within specification.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which states, ¿sheath introduction: using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ based on the available information, cook concluded that component failure unrelated to manufacturing contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15998662
Report Number1820334-2022-01859
Device Sequence Number17584233
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)250901(10)14937469
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number14937469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale